MAUDE Adverse Event Report: CAREFUSION ALARIS® PCA MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PCA MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10800173
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Additional patient information: medical hx: malignant neoplasm of left female breast-s/p lumpectomy; lumbar adjacent segment disease with spondylolisthesis-l3-4, l4-5 (b)(6) 2019; obesity; hypothyroidism; hypertension; type 2 diabetes mellitus; depression.
 
Event or Problem Description
It was reported that the tubing set had a hole that leaked during a dilaudid infusion which caused the patient not to receive the entire dilaudid medication dose.It is unknown how much was received by the patient.The customer later stated that there were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing set had a hole that leaked was confirmed.The set was visually inspected as received for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed during initial visual inspection.Functional priming testing found the set leaked from the tubing approximately (10) ten, inches below the female luer.Closer inspection of the leak under a lab microscope observed a small cut damage in the tubing.The source of the leak is due to a cut in the tubing.The root cause of the cut damage could not be determined.
 
Event or Problem Description

Brand Name
ALARIS® PCA MODULE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9247180
Report Number9616066-2019-03044
Device Sequence Number19470377
Product Code FPA
UDI-Device Identifier10885403234385
UDI-Public10885403234385
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10800173
Device Catalogue Number10800173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8120, 8015, PCA SYRINGE, TD (B)(6) 2019
Patient Age56 YR
Patient Weight113